MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX VFC ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 8310-1030-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned for evaluation; therefore, the product analysis could not be performed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during coiling of a previously treated recanalized basilar aneurysm with stent in place, the last embolization coil unintentionally detached during repositioning.A goose neck snare was used to successfully retrieve and remove the coil.Patient is doing well.
 
Additional Manufacturer Narrative
Device evaluation summary: the implant was returned along with the snare, which was stuck in the microcatheter.The coil pusher was not returned.Without the return and evaluation of the pusher, the investigation is unable to determine the mode of separation (i.E.Unintentional vs normal detachment using a detachment controller).No notable conditions were found on the returned microcatheter.The implant was returned damaged, which is consistent with using a snare device to retrieve it as indicated in the complaint.Since the investigation could not verify the mode of implant separation due to the absence of the pusher, the reported event is considered non-verifiable.

Brand Name
MICROPLEX VFC ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12544547
Report Number2032493-2021-00394
Device Sequence Number17141559
Product Code HCG
UDI-Device Identifier00816777022783
UDI-Public(01)00816777022783(11)200430(17)250331(10)2004305WV
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number8310-1030-A2
Device Lot Number2004305WV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale